MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545960
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2023.During the procedure, the balloon detached from the catheter.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Imdrf device code a0501 captures the reportable event of balloon detached.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of balloon detached.Block h10: investigation result: the returned hurricane rx dilatation balloon was analyzed and a visual and microscopic examination found that the catheter was bent and detached, the balloon portion of the device was not returned.With all the available information, boston scientific concludes the reported event of balloon detached was confirmed.The catheter was found detached and bent, is likely to have occurred due to the manner the device was handled and manipulated, it may have caused the reported and encountered problem.Excessive manipulation of the device without enough care could have induced the defect found.If the material being subjected to a stress force that exceeded its structural limits, leading to material breakage and detachment.The detachment in the device was caused by a mechanical failure resulting from the material being exposed to a force or load beyond its designed capacity.This stress overload caused the material to fracture and detach, leading to the observed detachment in the device.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16921585
Report Number3005099803-2023-02398
Device Sequence Number6719727
Product Code FGE
UDI-Device Identifier08714729283874
UDI-Public08714729283874
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K001338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2024
Device Model NumberM00545960
Device Catalogue Number4596
Device Lot Number0029698361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown